Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Transverse surfaces and attractors for 3-flows

Authors: W. J. Colmenarez and C. A. Morales
Journal: Trans. Amer. Math. Soc. 354 (2002), 795-806
MSC (2000): Primary 37Dxx; Secondary 37C15
Published electronically: September 19, 2001
MathSciNet review: 1862568
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a hyperbolic strange attractor of a three-dimensional vector field is a suspension if it exhibits a transverse surface over which the unstable manifold induces a lamination without closed leaves. We also study the topological equivalence of singular attractors exhibiting transverse surfaces for three-dimensional vector fields.

References [Enhancements On Off] (What's this?)

  • [B] Beguin, F., Champs de vecteurs hyperboliques en dimension 3, Thése Université de Bourgogne (1999).
  • [BW] Birman, J., Williams, R., Knotted periodic orbits in dynamical systems II : Knot holders for fibered knots, Low-dimensional Topology, Contemp. Math. 20, Amer. Math. Soc., Providence, R. I., (1983), 1-60. MR 86a:58084
  • [BL] Bonatti, C., Langevin, R., Un example de flot d'Anosov transitif transverse à un tore et non conjugué à une suspension, Ergod. Theory Dynam. Sys. 14 (1994), 633-643. MR 95j:58129
  • [Bo] Bowen, R., Mixing Anosov flows, Topology 15 (1976), 77-79.MR 52:11999
  • [Ch] Christy, J., Intransitive Anosov Flows on three-manifolds, Thesis, Berkeley (1984).
  • [Fe1] Fenley, S., Surface transverse to pseudo-Anosov flows and virtual fiber in 3-manifolds, Topology 38 (1999), 823-859.MR 2001a:57041
  • [Fe2] Fenley, S., Incompressible tori transverse to Anosov flows in 3-manifolds, Ergod. Theory Dynam. Sys. 17 (1997), 105-121.MR 98c:58122
  • [Fr] Fried, D., The geometry of cross sections to flows, Topology 21 (1982), 353-371. MR 84d:58068
  • [GW] Guckenheimer, J., Williams, R.F., Structural stability of Lorenz attractor, Publ. Math. IHES 50 (1979), 59-72.MR 82b:58055a
  • [HPS] Hirsch, M., Pugh, C., Shub, M., Invariant manifolds, Lecture Notes in Math. 583 (1977), Springer-Verlag. MR 58:18595
  • [NP] Newhouse, S., Palis, J., Hyperbolic nonwandering sets on two-dimensional manifolds, Dynamical Systems, Peixoto (Ed.), Salvador, (1973), 293-301. MR 49:4044
  • [MP] Morales, C. A., Pujals, E. R., Singular strange attractors on the boundary of Morse-Smale systems, Ann. Ec. Norm. Sup., 30 (1997), 693- 717. MR 98k:58137
  • [PT] Palis, J., Takens, F., Hyperbolicity and sensitive chaotic dynamics at homoclinic bifurcations, (1993), Cambridge Univ. Press. MR 94h:58129
  • [PS] Pugh, C., Shub, M., The $\Omega $-stability theorem for flows, Inventiones Math. 11 (1970), 150-158. MR 44:4782
  • [R] Robinson, C., Dynamical Systems, Stability, symbolic dynamics, and chaos, Studies in Advanced Mathematics CRC Press, Boca Raton, FL (1995). MR 97e:58064

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37Dxx, 37C15

Retrieve articles in all journals with MSC (2000): 37Dxx, 37C15

Additional Information

W. J. Colmenarez
Affiliation: Instituto de Matematica, Universidade Federal do Rio de Janeiro, C. P. 68.530, CEP 21.945-970, Rio de Janeiro, Brazil
Address at time of publication: Universidad Centroccidental Lizandro Alvarado, Departamento de Matemática, Decamato de Ciencias, Apdo 400, Barquisimeto, Venezuela

C. A. Morales
Affiliation: Instituto de Matematica, Universidade Federal do Rio de Janeiro, C. P. 68.530, CEP 21.945-970, Rio de Janeiro, Brazil

Keywords: Anosov flow, hyperbolicity, cross-section
Received by editor(s): October 27, 1999
Received by editor(s) in revised form: November 15, 2000
Published electronically: September 19, 2001
Additional Notes: Partially supported by FAPERJ, CNPq and PRONEX of Brasil.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society